Last reply 1 month ago
Copaxone and depression?

I’ve had depression for a long time and have been on antidepressants for about 3 years now (Citalopram). My mood has been pretty stable in that time, but since starting Copaxone 3 weeks ago my depression seems to have returned with a vengeance, and I’m really struggling to shift my low mood. Reading the patient info leaflet, it seems that “anxiety/depression” is in the very common side-effects list and I’m wondering if other people have experienced this, and if it improves over time? I know that depression in common in MS anyway, but this really does seem like a direct effect of the Copaxone. I’m considering asking my GP to up my dose of Citalopram but if it’s just going to be a temporary side-effect I’m not sure it’s worth it…

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
1 month ago

@moglula , the following details about Copaxone states that studies have shown that Copaxone does no cause depression :-

https://www.medicalnewstoday.com/articles/copaxone#side-effects

It also goes on to say that depression is common amongst MSers. In your case, your diagnosis is still very recent. The adoption of a Disease Modifying Therapy (DMT) will potentially make this diagnosis feel “real” for you.

Acceptance of a diagnosis of this nature can take a year or more to achieve, during which time you’ll probably go through a range of emotions. This is similar to the grieving process of a bereavement.

Yes, discuss this situation with your GP, but also contact your MS Nurse, so they’re aware of what’s going on.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.